| Catalog Number |
662G |
| Medical Device Problem Codes |
Break (1069); Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an skin closure procedure on (b)(6) 2025 and suture was used.It was reported as the surgeon was using the sutures he noticed that the sutures began to change color and appeared to degrade or break more easily than expected.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/13/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: 1.Initial reported mention 12 devices involves, please clarify how many sutures degrade or break during this single procedure.2.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.3.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) they reported about 12 devices that involved.Some of them were thrown away and the others were given to us, and we sent them for investigation.Communication attached.The following information was received: was surgery delayed due to the reported event? no, action taken when event occurred? suture replacement, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, if no, explain: no fragments, patient status/ outcome / consequences no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study no, (b)(4) device property of none, device in possession of none.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/5/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Three unopened samples were received for analysis.Product code 662.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected in all needles.The sutures were dispensed and it was observed an unusual color on the strands, are not black.Due to the conditions of the samples, the functional test could not be performed.An analytical characterization experiment, performed on black silk sutures, demonstrated that sutures lost their color within 48 hours if are exposed to a 3% hydrogen peroxide solution.Unopened suture product exposed to hydrogen peroxide vaporization decontamination would eventually cause these black-colored sutures in current overwrap packaging to lose their black color, but it is not known how many decontamination treatments would be necessary to achieve this.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One empty labeled winding former and one needle suture piece in two sections were received for analysis.Product code 662.In order to evaluate the condition of the needle suture piece, it was noted to be unusual color on the strand, is not black.In addition, the end of the suture was damaged (broken).Due to the conditions of the sample, the functional test could not be performed.An analytical characterization experiment, performed on black silk sutures, demonstrated that sutures lost their color within 48 hours if are exposed to a 3% hydrogen peroxide solution.Unopened suture product exposed to hydrogen peroxide vaporization decontamination would eventually cause these black-colored sutures in current overwrap packaging to lose their black color, but it is not known how many decontamination treatments would be necessary to achieve this.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/6/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 investigational codes, investigational summaries h3 investigational summary: according to the information received, it was reported that the sutures began to change color and appeared to degrade or break more easily than expected.The product was returned to ethicon for evaluation.Three unopened samples were received for analysis.Product code 662.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected in all needles.The sutures were dispensed and, it was observed an unusual color on the strands, are not black.Due to the conditions of the samples, the functional test could not be performed.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One empty labeled winding former and one needle suture piece in two sections were received for analysis.Product code 662.In order to evaluate the condition of the needle suture piece, it was noted to be unusual color on the strand, is not black.In addition, the end of the suture was damaged (broken).Due to the conditions of the sample, the functional test could not be performed.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.